Arizona, 2014Heavy Rain in Arizona, September 17, 2014
September 17, 2014 · NWS FGZ · 1 event in 1 county or zone
The remains of Hurricane Odile moved over eastern Arizona with locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remains of Hurricane Odile moved over eastern Arizona with locally heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 17, 10:14 AM MST, 16 minutes earlier.
Area forecast discussion, Sep 17, 10:14 AM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1014 AM MST WED SEP 17 2014
.SYNOPSIS...
DEEP MOISTURE FROM WHAT REMAINS OF TROPICAL STORM ODILE WILL
CONTINUE TO MOVE OVER ARIZONA THROUGH THURSDAY...WITH INCREASING
AND POTENTIALLY PROLONGED PRECIPITATION. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR AREAS ALONG AND SOUTH OF I-40 TODAY AND
THURSDAY. SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS SHOULD
CONTINUE THROUGH THIS WEEKEND AS MOISTURE LINGERS OVER THE REGION.
&&
.DISCUSSION...
CURRENT FORECAST IS ON TRACK. WILL LIKELY SPEND SOME TIME RAISING
THE CHANCES FOR PRECIPITATION IN THE WHITE MOUNTAINS AND EASTERN
RIM ZONES THROUGH AT LEAST THURSDAY MORNING.
&&
.PREVIOUS DISCUSSION /352 AM MST/...
THE CENTER OF TROPICAL STORM ODILE IS MOVING THROUGH THE NORTHERN
GULF OF CALIFORNIA EARLY THIS MORNING AND IS FORECAST TO MOVE INTO
NORTHERN SONORA MEXICO BY MIDDAY. THE STORM WILL WEAKEN TO A
TROPICAL DEPRESSION WHILE MOVING INTO FAR SOUTHERN ARIZONA (PIMA
COUNTY) LATER TONIGHT. FURTHER WEAKENING IS ANTICIPATED AS THE
REMNANT LOW LEVEL CIRCULATION MOVES NORTHEAST INTO SOUTHERN GILA
COUNTY MIDDAY THURSDAY. AS THE REMNANTS FROM ODILE TRACK FROM
SOUTHERN INTO EASTERN ARIZONA OVER THE NEXT 24 TO 36 HOURS...MUCH
OF NORTHERN ARIZONA WILL SEE SUBSTANTIAL CLOUD COVER WITH PERIODS
OF RAIN SHOWERS AND EMBEDDED THUNDERSTORMS. SUBSTANTIAL AMOUNTS OF
MOISTURE ACROSS THE AREA WILL LEAD TO A THREAT FOR HEAVY RAINFALL.
THE MOST WIDESPREAD ACTIVITY AND HEAVIEST RAINFALL AMOUNTS WILL
OCCUR IN CLOSEST PROXIMITY TO THE REMNANT CIRCULATION THAT MOVES
THROUGH GILA COUNTY...THE FAR EASTERN MOGOLLON RIM...AND WHITE
MOUNTAINS AREAS...WITH AMOUNTS IN THE 1 TO 3 INCH RANGE. SHOWER
AND STORM ACTIVITY IS EXPECTED TO BE MORE SCATTERED IN NATURE
WEST OF THESE AREAS THOUGH THE POTENTIAL FOR LOCALLY HEAVY RAIN IS
STILL A CONCERN. THE FLASH FLOODING THREAT WILL BE GREATEST TODAY
THROUGH THURSDAY AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
ALL BUT AREAS NEAREST THE ARIZONA/UTAH BORDER THROUGH THURSDAY.
THE REMNANTS OF ODILE WILL MOVE INTO NEW MEXICO THURSDAY NIGHT
WITH SHOWERS TAPERING OFF. HOWEVER...ENOUGH MOISTURE LINGERS
FRIDAY INTO THE UPCOMING WEEKEND AND LOOKS TO INTERACT WITH A
TROUGH MOVING THROUGH CALIFORNIA AND THE SOUTHERN GREAT BASIN...TO
CONTINUE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY
THROUGH SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. BY THE MIDDLE TO
LATTER PART OF NEXT WEEK A DRIER WEST TO NORTHWEST FLOW LOOKS TO
SETTLE IN BRINGING A DRIER WEATHER PATTERN.
&&
.AVIATION...
FOR THE 18Z PACKAGE...EXPECT EXTENSIVE CLOUD COVER WITH PERIODS OF
SHOWERS AND THUNDERSTORMS THE NEXT 24HRS. THE HIGHEST CONCENTRATION
OF SHOWERS AND THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM
THE KRQE-KGCN. AVIATION HAZARDS FOR THE NEXT 24 HOURS INCLUDE
SCATTERED IFR CONDITIONS IN MOD/HVY SHOWERS AND PERIODS OF MVFR
CLOUD CEILINGS AND OVERNIGHT PATCHY FOG AT HIGH ELEVATION AIRFIELDS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR AZZ007-008-
012>018-037-038.
&&
PUBLIC.........RR
AVIATION.......TC
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 17, 4:38 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
438 AM MST WED SEP 17 2014
AZZ004>018-037>040-180815-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
438 AM MST WED SEP 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
DEEP MOISTURE FROM TROPICAL STORM ODILE WILL AFFECT THE AREA TODAY
THROUGH THURSDAY BRINGING PERIODS OF MODERATE RAINFALL WITH
EMBEDDED THUNDERSTORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 11
AM MST TODAY THROUGH THURSDAY AFTERNOON FOR AREAS ROUGHLY ALONG
AND SOUTH OF THE I-40 CORRIDOR. SEE TEXT PRODUCT PHXFFAFGZ FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PERIODS OF MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE THURSDAY AS THE REMNANTS OF ODILE MOVE THROUGH EASTERN
ARIZONA. THE MOST WIDESPREAD AND HEAVIEST RAINFALL IS FORECAST TO
OCCUR FROM NORTHERN GILA COUNTY TOWARD THE EASTERN MOGOLLON RIM WHERE
1 TO 2 INCHES ARE EXPECTED...WITH HIGHER AMOUNTS OF 2 TO 3 INCHES
FORECAST IN THE WHITE MOUNTAINS REGION. THE FLASH FLOOD WATCH
CONTINUES THROUGH THURSDAY AFTERNOON.
LINGERING MOISTURE WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY
THROUGH THE COMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Navajo
- When
- September 17, 10:30 AM MST to 1:30 PM MST
- Where
- Navajo County, 1.79 mi SE of Cibecue to 1.79 mi SE of (Sow)show Low Muni A
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.030, -110.480
Heavy rain (around an inch) produced minor off and on street flooding in Wagon Wheel near Show Low/Lake Side. Up to three inches of rain fell in Cibeque causing washes to flow over roads several inches deep.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Maryland, September 17, 20142 deaths · 2 events
- Flash Flooding and Hail in Missouri, September 17 to 18, 2014$166,000 · 1 in hail · 27 events
- Hail in Kansas, September 17, 2014$275,000 · 1.75 in hail · 2 events
- Tornadoes and Flash Flood in Arkansas, September 17, 2014$138,000 · EF0 · 16 events
- Dense Fog in Kentucky, September 17, 201422 events
- Flash Flooding and Damaging Wind in Texas, September 17 to 18, 2014$18,000 · 51 kt wind · 7 events
- Dense Fog in Illinois, September 17, 201419 events
- Flash Flooding in Texas, September 17 to 18, 20141 injured · 3 events
- Flash Flood and Hail in Kansas, September 17 to 18, 20142.5 in hail · 10 events
- Rip Current in Delaware, September 17, 20141 injured · 1 event
- Hail and Damaging Winds in Arkansas, September 17, 2014$2,000 · 1 in hail · 5 events
- Damaging Winds in South Carolina, September 17, 201450 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542321.